I have been taking citalopram for 20 years, and have successfully weaned myself from 80 mg to 40 mg. I am scared of completely going off of it because of horror stories I have seen on the internet. Can anyone offer any advice?
Weaning myself from citalopram?
Question posted by Connie9178 on 22 Sep 2021
Last updated on 23 September 2021
Although discontinuation should always be done with a doctor's supervision it sounds like you're doing okay with it.
If you're not having symptoms so far you probably won't if you take it very, very slowly. Most people attempt to go cold turkey or they don't allow enough time between dosage reductions... that's where the horror stories usually come from.
If I may ask, why are you stopping the medication?
Best regards and remember to take it slowly.
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.